Aaron D. Killian, BScPharm; Jan V. Sahai, PharmD; Ziad A. Memish, MD
To the Editors: Vancomycin-induced red-man syndrome is characterized by pruritus, erythema, and, in severe cases, angioedema, hypotension, and cardiovascular collapse (1). The frequency and severity of this phenomenon diminish with repeated administration of the drug (2). This reaction is usually associated with rapid intravenous infusions but may occur after slow administration (2). A recent report suggests that intraperitoneal vancomycin may also cause the red-man syndrome (3). We report an association between oral administration of vancomycin and the red-man syndrome.
A 67-year-old woman developed profuse diarrhea and abdominal pain during treatment with amoxicillin-clavulanic acid for bronchitis. Results of a flexible sigmoidoscopy
Learn more about subscription options.
Register Now for a free account.
Killian AD, Sahai JV, Memish ZA. Red Man Syndrome after Oral Vancomycin. Ann Intern Med. 1991;115:410-411. doi: 10.7326/0003-4819-115-5-410
Download citation file:
Published: Ann Intern Med. 1991;115(5):410-411.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only